Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 236
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Aichinger, Erhard and Mayr, Peter 2016. Finitely generated equational classes. Journal of Pure and Applied Algebra, Vol. 220, Issue. 8, p. 2816.


    Berman, Joel 2016. Maximal n-generated subdirect products. International Journal of Algebra and Computation, Vol. 26, Issue. 01, p. 123.


    Ferreirós, José 2016. Dedekind’s Map-theoretic Period. Philosophia Mathematica, p. nkw010.


    Grigolia, Revaz Kiseliova, Tatiana and Odisharia, Vladimer 2016. Free and Projective Bimodal Symmetric Gödel Algebras. Studia Logica, Vol. 104, Issue. 1, p. 115.


    MALINK, MARKO and VASUDEVAN, ANUBAV 2016. THE LOGIC OF LEIBNIZ’S GENERALES INQUISITIONES DE ANALYSI NOTIONUM ET VERITATUM. The Review of Symbolic Logic, p. 1.


    Ballester-Bolinches, A. Cosme-Llópez, E. and Rutten, J. 2015. The dual equivalence of equations and coequations for automata. Information and Computation, Vol. 244, p. 49.


    BARTO, LIBOR 2015. THE CONSTRAINT SATISFACTION PROBLEM AND UNIVERSAL ALGEBRA. The Bulletin of Symbolic Logic, Vol. 21, Issue. 03, p. 319.


    Caramello, O. and Russo, A.C. 2015. The Morita-equivalence between MV-algebras and lattice-ordered abelian groups with strong unit. Journal of Algebra, Vol. 422, p. 752.


    Casperson, D. Hyndman, J. Mason, J. Nation, J. B. and Schaan, B. 2015. Existence of finite bases for quasi-equations of unary algebras with 0. International Journal of Algebra and Computation, Vol. 25, Issue. 06, p. 927.


    Gabriyelyan, Saak S. Leiderman, Arkady G. and Morris, Sidney A. 2015. Varieties of abelian topological groups with coproducts. Algebra universalis, Vol. 74, Issue. 3-4, p. 241.


    Lee, Edmond W. H. and Zhang, Wen Ting 2015. Finite basis problem for semigroups of order six. LMS Journal of Computation and Mathematics, Vol. 18, Issue. 01, p. 1.


    Sternagel, Thomas Winkler, Sarah and Zankl, Harald 2015. Proceedings of the 2015 Conference on Certified Programs and Proofs - CPP '15. p. 41.

    Vychodil, Vilem 2015. Variety theorem for algebras with fuzzy orders. Fuzzy Sets and Systems,


    Vychodil, Vilem 2015. Pseudovarieties of algebras with fuzzy equalities. Fuzzy Sets and Systems, Vol. 260, p. 110.


    2015. Computational Aspects of Polynomial Identities.


    Barto, Libor and Kozik, Marcin 2014. Constraint Satisfaction Problems Solvable by Local Consistency Methods. Journal of the ACM, Vol. 61, Issue. 1, p. 1.


    Diaconescu, Răzvan Mossakowski, Till and Tarlecki, Andrzej 2014. The Institution-Theoretic Scope of Logic Theorems. Logica Universalis, Vol. 8, Issue. 3-4, p. 393.


    Guo, Li Regensburger, Georg and Rosenkranz, Markus 2014. On integro-differential algebras. Journal of Pure and Applied Algebra, Vol. 218, Issue. 3, p. 456.


    Kirchner, Claude and Kirchner, Hélène 2014. Computational Logic.


    Solovyov, Sergey A. 2014. Variable-basis Categorically-algebraic Dualities. Fuzzy Information and Engineering, Vol. 6, Issue. 4, p. 393.


    ×
  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 31, Issue 4
  • October 1935, pp. 433-454

On the Structure of Abstract Algebras

  • Garrett Birkhoff (a1)
  • DOI: http://dx.doi.org/10.1017/S0305004100013463
  • Published online: 24 October 2008
Abstract

The following paper is a study of abstract algebras qua abstract algebras. As no vocabulary suitable for this purpose is current, I have been forced to use a number of new terms, and extend the meaning of some accepted ones.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

L. Pontrjagin , “Theory of topological commutative groups”, Ann. of Math. 35 (1934), 361–88

E. H. Moore , “Tactical memoranda I–III”, Am. Jour. Math. 18 (1896), 264

G. Birkhoff , “Combinatorial relations in projective geometries”, Annals of Math. 36 (1935), 743–8.

M. H. Stone , “Boolean algebras and their application to topology”, Proc. U.S.A. Acad. 20 (1934), 197202.

A. C. Aitken , Edin. Math. Notes, 28 (1933), xviii–xxiii.

F. Klein , “Beiträge zur Theorie der Verbände”, Math. Zeitschrift, 39 (1934), 227239.

P. J. Daniell , “The modular difference of classes”, Bull. Amer. Math. Soc. 23 (1916), 446–50.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×